| Catalog Number |
DLX-35552-CURVB |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/16/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported "white tabs broke during insertion of picc line." no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
(b)(4).The customer returned one peel away sheath for analysis.Definite signs of use were observed.Visual analysis revealed that one side of the peel away sheath extrusion was separated directly adjacent to the tab.Remains of the extrusion were still within the separated tab.The other tab was intact.It was also noted that the sheath was entirely peeled down both score lines as intended.The overall length of the sheath measured 2 13/16" which is within the specification limits of 2 5/8" - 2 7/8" per the sheath product drawing.The outer and inner diameter of the sheath could not be performed due to the condition of the returned sample.Functional inspection could not be performed due to the condition of the returned sample.A device history record review was performed and no relevant findings were identified.The peel-away sheath product drawing was reviewed as part of this complaint investigations.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage".The customer report of a broken peel away sheath tab was confirmed by visual inspection of the returned sample.One peel away sheath extrusion was separated directly adjacent to the tab.Based on the customer report and the sample received, the root cause of this event is manufacturing related.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on reports of this nature.Corrected data: section d.4.- unique identifier (udi) # corrected from (b)(4).
Event or Problem Description